MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RESCUENET; RETRIEVAL NET

BOSTON SCIENTIFIC CORPORATION RESCUENET; RETRIEVAL NET
Model Number DGN-538-5
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant was unable to provide the lot number of the suspect device.Therefore, the manufacture and expiration dates are unknown.(b)(4).Analysis of the returned device revealed that the device was returned without the net, however, it was inspected under magnification and residues of the net are still attached to the loop.Per complaint information, the issue occurred during the procedure, inside the patient.Probably procedural or anatomical factors encountered during the procedure could have affected the device performance and its integrity.It is most likely that during procedure the device could have been manipulated, since the failure found is an issue that could have been generated by excessive manipulation of the device by the user.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that the device met all material, assembly, and product specifications at the time of release to distribution.
 
Event or Problem Description
It was reported to boston scientific corporation that a rescuenet retrieval net was used in the small intestine during a removal of capsule procedure performed on (b)(6) 2018.According to the complainant, during the procedure, the net was torn while removing the capsule camera which was about 1.5cm long.Reportedly, there was no difficulty encountered in capturing the capsule and the rescuenet was not excessively manipulated to retrieve it.Just when the rescuenet was closed tight, the net was torn.In addition, the patient did not have any physiological issues.Another rescuenet retrieval net was used and the same issue occurred.The procedure was completed using a third rescuenet retrieval net.There were no patient complications reported as a result of this event.The patient condition following the procedure was reported to be stable.Note: this event has been deemed an mdr-reportable event based on the investigation results which revealed that the device returned without the net, however, it was inspected under magnification and residues of the net are still attached to the loop.

Brand Name
RESCUENET
Common Device Name
RETRIEVAL NET
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8209564
Report Number3005099803-2018-62178
Device Sequence Number1710155
Product Code FDI
UDI-Device Identifier10840253107425
UDI-Public10840253107425
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K152580
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDGN-538-5
Device Catalogue Number50937
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2018
Initial Report FDA Received Date01/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1